BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Pliska Studia Mathematica Bulgarica >
2007 Volume 18 >

Please use this identifier to cite or link to this item:

Title: Branching Populations of Cells Bearing a Continuous Label
Authors: Y. Yakovlev, A.
M. Yanev, N.
Keywords: branching processes
continuous label
cell proliferation
label distribution
Issue Date: 2007
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Pliska Studia Mathematica Bulgarica, Vol. 18, No 1, (2007), 387p-400p
Abstract: This paper is concerned with an age-dependent branching process with particles (cells) bearing a label, the latter being treated as a continuous parameter. The proposed stochastic model is motivated by applications in cell biology. It is assumed that the mitotic division results in a random distribution of the label among daughter cells in accordance with some bivariate probability distribution. In the event of cell death the label borne by that cell disappears. The main focus is on the label distribution as a function of the time elapsed from the moment of label administration. Explicit expressions for this distribution are derived in some particular cases which are of practical interest in the analysis of cell cycle. The Markov branching process with the same evolution of a continuously distributed label is considered as well.
Description: 2000 Mathematics Subject Classification: 60J80.
ISSN: 0204-9805
Appears in Collections:2007 Volume 18

Files in This Item:

File Description SizeFormat
Pliska-18-2007-387-400.pdf1.11 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License